Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fuzeon side effects?
Oct 20, 2003

Dr. Young,

Fuzeon as the first entry inhibitor seems to have a nice list of side effects associated with it. I am wondering do you feel this drug as an entry inhibitor is superior to other anti-virals as protease inhibitors, nnrts, etc. and why?

Are future entry inhibitors around the corner that would bring the price down of this product and side effects along with it, if so which ones should we keep and eye on?

Thanks,

Mandy

Response from Dr. Young

I don't think that enfuvirtide (Fuzeon, T-20) replaces our conventional HIV medications for first, or even second-line therapy. This is because of the cost and difficulty in administering the medication. Side effects are actually not too bad, though most people experience some injection site irritation.

So, is it superior to PIs, NNRTIs or NRTIs? If you need this class of medication to construct a potent regimen, then yes, it is superior to drugs to which HIV has become resistant; but otherwise, I would not(and haven't) written any scripts for early therapy.

There are other entry inhibitors in the pipeline-- so-called CCR5 inhibitors. These drugs are still in very early developement and deserve attention, but not blind over enthusiasm. Molecules like SCH-D and others should continue in studies, are orally dosed, and might (but not for sure) work in concert with other entry step inhibitors, such as enfuvirtide. BY



Previous
Long term
Next
Starting during ARS-part 2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement